MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 24MM COCR RADIAL HEAD STANDARD HEIGHT/13.0MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 24MM COCR RADIAL HEAD STANDARD HEIGHT/13.0MM-STERILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Model Number 09.402.024S
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); No Code Available (3191)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event reported as an unknown date in 2017.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent revision of radial head arthroplasty using a non-synthes device due to loosening of the stem.The surgeon easily removed the set screw in the synthes arthroplasty and removed the head and the stem.The final implant was then opened and impacted into place.The patient was then taken to the recovery room in stable condition.On (b)(6) 2016, patient went to the clinic with complaints of right elbow pain and was found out to have a radial head fracture and left distal radial fracture.On (b)(6) 2016, the patient was implanted with synthes size 8mm stem with a 24mm radial head during radial head replacement.From (b)(6) 2016 to (b)(6) 2017, the patient presented with limited use of right arm due to increased swelling, stiffness, and pain.The patient reported increased pain in the left wrist and intermittent pain in the right elbow.Elbow x-ray on (b)(6) 2017 showed a small amount of loosening over the implant.Elbow x-ray on (b)(6) 2017 showed lucency around the radial head still with appropriate overall length and alignment at the wrist.Elbow x-ray on (b)(6) 2017 showed significant loosening around the stem that was not significantly changed from the previous x-ray.This report is for an 24mm radial head.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.An additional product investigation was completed: additional medical images were reviewed, and no device issue was able to be identified.The reported condition of loose was unable to be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation type: picture investigation.The radial head in the provided medical imaging appears intact with no visual defects.Therefore, the complaint condition of loosening could not be confirmed with the provided information and no definitive root cause was able to be determined.For this compliant, no product defects were identified and no design or manufacturing issues were observed.Since the radial head prosthesis system has been recalled and the complaint condition was investigated through those efforts, no further investigation is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A corrective and/or preventative action is proposed or already launched.See related actions.Device history lot manufacturing location: supplier - (b)(4) , packaged and released by: monument manufacturing date: 09-jun-2016, expiration date: 30-apr-2021, part number: 09.402.024s, 24mm cocr radial head standard height/13mm ¿ sterile, lot number: h112405 (sterile).This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 21022, tialnbri8.00, lot number: 5345317.Part number: 41060, cocrmori25.40, lot number: 9804004.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product investigation was completed based on the review of the provided medical imaging.Devices were not returned for physical evaluation.The radial stem in the provided medical imaging appears intact with no visual defects.The images are dated (b)(6).Thus, they are likely from the initial surgery per reported complaint description of ¿on (b)(6) 2016, the patient was implanted with synthes size 8mm stem with a 24mm radial head during radial head replacement due to radial head and neck fracture.¿ therefore, the complaint condition of loosening could not be confirmed with the provided information and no definitive root cause was able to be determined.For this compliant, no product defects were identified and no design or manufacturing issues were observed.The radial head prosthesis system has been recalled and the complaint condition was investigated through those efforts, no further investigation is required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent revision of radial head arthroplasty using a non-synthes device due to loosening of the stem.A lateral incision was made down through the previously-made incision and extended just slightly proximal.Blunt dissection was taken down through the subcutaneous tissues, elevating wide skin flaps over the extensor musculature fascia.The edc muscle was split, and the supinator muscle was then seen.The capsule and annular ligament were opened and then the synthes implant was easily seen.Sharp dissection was taken distally down to the level of the existing radial neck with blunt dissection taken down to the supinator muscle, excising the supinator fascia proximally and then splitting the muscle distally in order to ensure that there was no injury to the posterior interosseous nerve, which was not encountered.The surgeon easily removed the set screw in the synthes arthroplasty and removed the head and the stem.The final implant was then opened and impacted into place.The wound was then irrigated gently and inserted the neck and head combo into the radial neck.The patient was then taken to the recovery room in stable condition.On (b)(6) 2016, patient went to the clinic with complains of right elbow pain.It was found out to have a radial head fracture and left distal radial fracture.On (b)(6)2016, the patient was implanted with synthes size 8mm stem with a 24mm radial head during radial head replacement due to radial head and neck fracture.From (b)(6) 2016 to (b)(6) 2017, the patient presented with limited use of right arm due to increased swelling, stiffness and pain.The patient reported increased pain in the left wrist and intermittent pain in the right elbow.Elbow x-ray on (b)(6) 2017 showed a small amount of loosening over the implant.Elbow x-ray on (b)(6)2017 showed lucency around the radial head still with appropriate overall length and alignment at the wrist.Elbow x-ray on (b)(6)2017 showed significant loosening around the stem that was not significantly changed from the previous x-ray.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device history lot manufacturing location: supplier - avalign nemcomed / inspected, packaged and released by: monument, manufacturing date: 09-jun-2016, expiration date: 30-apr-2021, part number: 09.402.024s, 24mm cocr radial head standard height/13mm ¿ sterile, lot number: h112405 (sterile).This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Additional data- device identification, device manufacture date.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent a revision of radial head arthroplasty using a non-synthes device due to loosening of the stem.A lateral incision was made down through the previously-made incision and extended just slightly proximal.Blunt dissection was taken down through the subcutaneous tissues, elevating wide skin flaps over the extensor musculature fascia.The edc muscle was split, and the supinator muscle was then seen.The capsule and annular ligament were opened and then the synthes implant was easily seen.Sharp dissection was taken distally down to the level of the existing radial neck with blunt dissection taken down to the supinator muscle, excising the supinator fascia proximally and then splitting the muscle distally in order to ensure that there was no injury to the posterior interosseous nerve, which was not encountered.The surgeon easily removed the set screw in the synthes arthroplasty and removed the head and the stem.The final implant was then opened and impacted into place.The wound was then irrigated gently and inserted the neck and head combo into the radial neck.The patient was then taken to the recovery room in stable condition.On (b)(6) 2016, patient was involved in a cycling accident where he flipped over the handle bars landing on bilateral outstretched arms.The patient went to the clinic with complains of right elbow pain.The patient was found to have a radial head fracture and left distal radial fracture.From september 19, 2016 to september 21, 2016, the patient went to the clinic with left wrist and right elbow fractures from a bike accident on (b)(6) 2016 and complained of muscular pain, pain with range of motion, and abrasion to the right arm.Radiographs showed a displaced radial head fracture as well as a radial styloid fracture of the left wrist.On (b)(6) 2016, the patient was implanted with synthes size 8mm stem with a 24mm radial head during radial head replacement due to radial head and neck fracture.From october 07, 2016 to august 11, 2017, the patient presented with limited use of right arm due to increased swelling, stiffness and pain.The patient reported increased pain in the left wrist and intermittent pain in the right elbow.Elbow x-ray on (b)(6) 2017 showed a small amount of loosening over the implant.Elbow x-ray on (b)(6) 2017 showed lucency around the radial head still with appropriate overall length and alignment at the wrist.On (b)(6) 2017, the patient was having a little bit of soreness in the elbow when he does a lot of weightlifting.An mri showed that he had an abnormal appearance of the triangular fibrocartilage consistent with a tear.Elbow x-ray on (b)(6) 2017 showed significant loosening around the stem that was not significantly changed from the previous x-ray.On (b)(6) 2017, the patient went to the clinic and complained that he was beginning to have more wrist and elbow pain and beginning to click a little bit as well.Radiograph showed significant loosening around the stem that has not significantly changed.

Brand Name
24MM COCR RADIAL HEAD STANDARD HEIGHT/13.0MM-STERILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8130698
Report Number2939274-2018-55276
Device Sequence Number11205220
Product Code KWI
UDI-Device Identifier10886982132604
UDI-Public(01)10886982132604
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number09.402.024S
Device Catalogue Number09.402.024S
Device Lot NumberH112405
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer12/06/2018
01/02/2019
01/22/2019
02/15/2019
03/04/2019
04/08/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date12/28/2018
01/03/2019
01/25/2019
02/19/2019
03/12/2019
04/17/2019
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight122